MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION EVOLUT PRO PLUS DCS; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC HEART VALVES DIVISION EVOLUT PRO PLUS DCS; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number D-EVPROP34US
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: no product was returned.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that prior to the implant of this transcatheter bioprosthetic valve, a severely calcified annulus was noted.A pre-implant balloon aortic valvuloplasty (bav) was performed three times using 20 mm and 25 mm non-medtronic balloons.The annulus needed to be re-wired several times due to the tight and calcified valve.The nose cone of this delivery catheter system (dcs) would not cross the annulus.The nose cone was pushed multiple times and the capsule buckled.The dcs would not then track over the non-medtronic guidewire.The system was removed and the procedure was completed as the bavs were helpful to the patient.Per the physician, the dcs may have been kinked when trying to push through calcium.Per the physician, there was no failure of the dcs.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Additional information was received that there was no unusual resistance felt while loading the valve.A misload was not reported.It was reported that a lot of forward pressure was used on the last attempt to cross the native valve, therefore damaging and bending the nosecone.The damage was viable under fluoroscopy imaging and the dcs was removed.Updated b5.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic¿s quality laboratory, the device was returned with a guidewire protruding from the distal end and proximal end of the returned delivery catheter system (dcs) unit.The guidewire was stuck and could not be removed, with bunching of the guidewire material and the distal end of the device.There were kinks to the exposed guidewire proximal to the guidewire lumen flush port.The handle was intact.The device was received with the capsule fully closed.On retraction of the capsule via the rotation of the deployment knob, the valve deployed as expected.The trigger moved to fully advance and retracted positions and locked in place when released.The tip-retrieval mechanism was not functional.The device was returned with the end cap/screw gear snap fit connected.Delamination was observed over the nitinol reinforcing frame along the distal end to the proximal end of the capsule.There was a slight bend visible along the capsule.The inner member shaft and spindle hub was intact with no evidence of damage.Conclusion: the subject dcs was returned to medtronic for analysis.No procedural images were provided for review.The device was returned with a guidewire protruding from the distal end and proximal end of the dcs unit.The guidewire was stuck and could not be removed, with bunching of the guidewire material at the distal end of the device.There were kinks to the exposed guidewire proximal to the guidewire lumen flush port.The damage to the guidewire noted during the product analysis is likely to be the reason the guidewire could not be removed from the dcs.The tip-retrieval mechanism was not functional.Delamination was observed over the nitinol reinforcing frame along the distal end to the proximal end of the capsule, which typically occurs when the capsule is subjected to a bending force potentially after tracking through tortuous anatomy.There was a slight bend visible along the capsule.Capsule damage may occur due to excessive compressive forces applied to the capsule.Forces in the system is a cumulative effect that may be increased by factors such as tortuous anatomy and load quality.It was reported that the nose cone of the dcs would not cross the annulus.Difficulties advancing the dcs through the access vessel is known to be related to factors such as patient anatomy and physician technique, including guidewire and introducer sheath selection.In this case, it was noted that the patient had a severely calcified annulus.This indicates that the probable cause of the advancement difficulties was patient anatomy.Advancement difficulties do not typically indicate a device malfunction or a failure to meet manufacturing specifications.The reported event indicates that, when attempting to cross the annulus, the nose cone was pushed multiple times and the capsule buckled.Capsule damage may occur due to excessive compressive forces applied to the capsule.Forces in the system is a cumulative effect that may be increased by factors such as tortuous anatomy and load quality.In this case, the challenging patient anatomy may have caused or contributed to the capsule damage.It was reported that a lot of forward pressure was used on the last attempt to cross the native valve, therefore damaging, and bending the nosecone.The evolut pro plus system ifu instructs "do not force passage".Persistent force on the catheter can cause damage to the catheter.A device history record (dhr) review was performed on the dcs and there were no correlations/ issues identified regarding manufacturing.The device was manufactured per approved and released manufacturing processes and the device met all applicable manufacturing specifications prior to release for distribution.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVOLUT PRO PLUS DCS
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15393353
Report Number2025587-2022-02494
Device Sequence Number17673085
Product Code NPT
UDI-Device Identifier00763000207861
UDI-Public00763000207861
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2024
Device Model NumberD-EVPROP34US
Device Catalogue NumberD-EVPROP34US
Device Lot Number0011196960
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2022
Supplement Date Received by Manufacturer09/19/2022
11/20/2022
Initial Report FDA Received Date09/09/2022
Supplement Report FDA Received Date09/27/2022
12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight80 KG